MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Material Opacification (1426); Defective Device (2588)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery, the surgeon noticed on the edge of the iol, a sort of "microvacuole" as the edge wasn't "cut" properly and a sort of a bigger "cloud" of "microvacuoles".The iol is properly positioned inside the bag and well centered.Additional information has been requested.
 
Event or Problem Description
Additional information has been received stating that they did not use company viscoelastic.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
On initial mdr the patient event code of 4581 was an error.It should have been 4582 on the original mdr ¿ (corrected information provided in h.10.).The product was not returned.Global medical safety reviewed the provided photos.Five photos were provided for this case.The photos all appear to be the same but with various amounts of magnification.The photos are a still image taken from a surgical video.The edge of the iol, from about 8 to 11 o'clock, appears to have a slightly roughened surface.Also, in the mid-periphery of the iol (between the tips of the two surgical instruments) there appears to be multiple refractile particles.It is difficult to determine the etiology of these particles.Refractile particles located on the front or back surface of the iol are typically deposits from the aqueous humor.Particles within the body of the iol are referred to as microvacuoles.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-company viscoelastic.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.No visual issues have been reported for the patient.Determination of edge damage cannot be conducted from the photo.All lenses receive a 100% cosmetic evaluation, which includes the edge surface.Edge damage may occur during delivery if inadequate viscoelastic is used an/ or with rapid delivery.Global medical safety reviewed the provided photos.Mid-periphery of the iol there appears to be multiple refractile particles.It is difficult to determine the etiology of these particles.Refractile particles located on the front or back surface of the iol are typically deposits from the aqueous humor.Particles within the body of the iol are referred to as microvacuoles.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11626919
Report Number1119421-2021-00756
Device Sequence Number3292110
Product Code POE
UDI-Device Identifier00380652421317
UDI-Public00380652421317
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberDFT015
Device Lot Number15086381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/12/2021
07/04/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/14/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III D CARTRIDGES.; MONARCH III HP.; NOT AN ALCON OVD.